MAUDE Adverse Event Report: ELLEX MEDICAL PTY LTD ULTRA Q REFLEX; OPHTHALMIC LASER

ELLEX MEDICAL PTY LTD ULTRA Q REFLEX; OPHTHALMIC LASER
Model Number LQP3106-U
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Eye Injury (1845)
Date of Event 12/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The system has been in use since jul'2017 , and is being used till date , there were no other adverse events reported for the system.The cause can be attributed to the user continuing the laser treatment despite the coaxial illumination not working resulting in inaccurate targeting on the natural lens ,leading to traumatic cataract.The device labeling and risk control measures were verified and were deemed adequate.
 
Event or Problem Description
Ellex services europe received a complaint from the user facility that the surgeon performed a floater treatment on a phakic patient without coaxial illumination, which led him to shoot the crystalline lens causing an immediate traumatic cataract.The event occurred in (b)(6) 2019 however was communicated to the ellex service tech during the subsequent service call on 4thmay'2020.The patient had been advised for cataract surgery.This report is made by ellex without prejudice and does not imply any admission of liability for the incident or its consequences.

Brand Name
ULTRA Q REFLEX
Common Device Name
OPHTHALMIC LASER
Manufacturer (Section D)
ELLEX MEDICAL PTY LTD
3-4 second avenue
mawson lakes, 5095
AS  5095
MDR Report Key10099860
Report Number3002806902-2020-00004
Device Sequence Number19496629
Product Code HQF
UDI-Device Identifier09342395000427
UDI-Public(01)09342395000427(11)170714
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K021550
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Remedial Action Notification,Inspection,Patient Monitoring
Type of Report Initial
Report Date (Section B) 05/29/2020
Report Date (Section F) 05/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Model NumberLQP3106-U
Was Device Available for Evaluation? No
Device Age34 MO
Date Report to Manufacturer05/19/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2020
Initial Report FDA Received Date05/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;